U.S. doctors online nowAsk doctors free
Portugal
A 52-year-old female asked:

How can i be sure that it was a bilateral oopherectomy and the use of arimidex (anastrozole) that caused my osteoporosis and how could it have been stopped or helpd?

2 doctor answers2 doctors weighed in
Dr. Darrin Cunningham
Obstetrics and Gynecology 31 years experience
Osteoporosis: Arimidex and oophorectomy both can cause osteoporosis. Oophorectomy because you lose the estogen they produce Arimidex lists bone softening as one of the potential side effects. Probably no absolute way to prevent it. Calcium , vitamin d, wt bearing exercise. If you can take estrogen, or non hormonal like Evista can help. Talk to doc for options available based on your medical conditions.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Chaitanya Mamillapalli
Internal Medicine 21 years experience
Yes: Armidex use is associated with bone loss and increased risk of fracture. In light of this, patients who are on Armidex, should have a comprehensive evaluation including DEXA scan for osteoporosis. please review information about calcium and vitamin D supplementation https://www.nof.org/patients/treatment/calciumvitamin-d Based upon the risk factors, will likely need pharmacological treatment. Rec
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jul 20, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.